Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Mar 28, 2007, 11:39 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2007, 11:39 PM CDT (04:39 UTC)
- Expired
- Mar 29, 2007, 12:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Pierce County, ND, Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.7 hours before the alert went out and 429 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 290440 SVRBIS NDC069-079-290515- /O.NEW.KBIS.SV.W.0001.070329T0439Z-070329T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1139 PM CDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA... EASTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 1215 AM CDT * AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WOLFORD...OR ABOUT 39 MILES SOUTHEAST OF BOTTINEAU...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MYLO AROUND 1150 PM CDT... 7 MILES SOUTHEAST OF ROLLA AROUND 1210 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4850 9990 4845 9951 4888 9953 4891 9976 $$ VINING
2 follow-up statements
000 WWUS53 KBIS 290459 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1157 PM CDT WED MAR 28 2007 NDC069-079-290515- /O.CON.KBIS.SV.W.0001.000000T0000Z-070329T0515Z/ PIERCE ND-ROLETTE ND- 1157 PM CDT WED MAR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES... AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MYLO... OR ABOUT 43 MILES EAST OF BOTTINEAU...MOVING NORTHEAST AT 45 MPH. THE STORM WAS MOVING NORTHEAST AND IS EXPECTED TO CROSS INTO TOWNER COUNTY TOWARDS PERTH AFTER MIDNIGHT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4850 9990 4845 9951 4888 9953 4891 9976 $$ JV
000 WWUS53 KBIS 290513 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1213 AM CDT THU MAR 29 2007 NDC069-079-290523- /O.EXP.KBIS.SV.W.0001.000000T0000Z-070329T0515Z/ PIERCE ND-ROLETTE ND- 1213 AM CDT THU MAR 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROLETTE AND NORTHEASTERN PIERCE COUNTIES EXPIRES AT 1215 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4850 9990 4845 9951 4888 9953 4891 9976 $$ JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:08 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Mar 28, 4:08 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 408 PM CDT WED MAR 28 2007 .SHORT TERM... PROBLEMS IN THE SHORT TERM ARE ABUNDANT...BUT MAINLY WILL FOCUS ON PRECIPITATION AMOUNTS EAST AND PRECIPITATION TYPE WEST. WILL UTILIZE A MODEL BLEND. LOOKS LIKE EURO AND AMERICAN MODELS HAVE COME TO MORE OF A CONSENSUS...WITH INVERTED TROUGH OF LOW PRESSURE INTO THE NORTHERN PLAINS MOVING SLOWLY EAST THROUGH THE SHORT TERM PERIOD...AS THE UPPER LEVEL LOW HANGS BACK OVER THE ROCKIES. THIS SCENARIO WOULD PUT MOST OF NORTH DAKOTA IN A FAVORABLE POSITION FOR HIGH QPF AMOUNTS. WILL START WITH PREVIOUS PACKAGE AND BASICALLY RAISE PRECIPITATION CHANCES TONIGHT THROUGH THURSDAY NIGHT TO HIGH LIKELY OR CATEGORICAL. AFTER DISCUSSION WITH SURROUNDING WFOS AND HPC/RFC HAVE UTILIZED HPC QPF GRIDS WITH ONLY SOME MINOR ADJUSTMENTS. THIS WOULD GIVE A WIDESPREAD AMOUNTS OF 1 TO 2 INCHES...AND POSSIBLY HIGHER AMOUNTS IF THINGS PAN OUT. DUE TO THE HIGHER RIVER LEVELS IN THE JAMES BASIN...FEEL THERE IS ENOUGH OF A THREAT TO WARRANT A FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA...INCLUDING THE JAMES RIVER BASIN. FARTHER WEST...THE SOUTHWEST AND FAR WEST CENTRAL WILL BE ON THE BORDER OF A HEAVY SNOW EVENT OVER SOUTHEAST MONTANA. PROBLEMS HERE ARE EXACTLY WHEN SNOW BEGINS AND HOW MUCH MELTS BEFORE ACCUMULATION BEGINS. CONSIDERING THE WARM TEMPERATURES OF LATE AND THE AMOUNT OF WARM AIR BEING PULLED INTO THIS STRONG SYSTEM...PLUS THE SLOW MOVEMENT...HAVE OPTED ON THE CONSERVATIVE SIDE FOR SNOW AMOUNTS AND WENT WITH AN ADVISORY FOR THE SOUTHWEST. EXPECT AN EXTENDED PERIOD OF OCCASIONAL PRECIPITATION...WITH HEAVIEST AMOUNTS TONIGHT AS RAIN CHANGES TO SNOW. PROBABLY ON AND OFF PERIODS OF RAIN AND SNOW TOMORROW...THEN ANOTHER SURGE THURSDAY EVENING. THE INTERMITTENT NATURE SHOULD HELP SNOW AMOUNTS FROM PILING UP....BUT STILL NOT A NICE COUPLE OF DAYS...WITH STRONG NORTHERLY WINDS AND HEAVY WET SNOW. DEFINITELY WORTH A HIGHLIGHT MENTION OF SOME TYPE. THINGS DO SETTLE DOWN LATE FRIDAY INTO SATURDAY...VERY FEW CHANGES TO THE SHORT TERM BEYOND FRIDAY EVENING. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... THE GFS AND ECWMF CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE LONG TERM. ON SUNDAY ANOTHER UPPER LEVEL LOW WILL BE OVER BRITISH COLUMBIA SHIFTING THE MAJOR DYNAMICS SOUTH OF THE AREA. THE LOW WILL SHIFT EAST...WEAKENING TO A SHORT WAVE AS IT DOES SO WILL HAVE TO KEEP A SLIGHT CHANCE OF PRECIP IN THE FORECAST. BY WEDNESDAY THE SHORT WAVE WILL SHIFT TO THE EAST...AND RIDGING ALOFT SHOULD ALLOW HIGH PRESSURE TO DEVELOP OVER THE AREA ENDING THE CHANCE OF PRECIP. TEMPERATURES THROUGH THE PERIOD SHOULD BE AT OR BELOW NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY EVENING FOR NDZ023-025-036-037-047-048-050-051. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY FOR NDZ031>033-040-041-043-044. && TWH/TSW
Hazardous weather outlook, Mar 28, 4:55 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 455 PM CDT WED MAR 28 2007 NDZ001>005-009>013-017>022-034-035-042-045-046-291030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON- BURLEIGH-GRANT-SIOUX-EMMONS- 455 PM CDT WED MAR 28 2007 /355 PM MDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A STORM SYSTEM OVER WYOMING AND MONTANA WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS. THIS SYSTEM WILL REMAIN OVER THE PLAINS THROUGH SATURDAY BEFORE MOVING TOWARD THE GREAT LAKES ON SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVER THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ARE LIKELY ON THURSDAY...WITH A CHANCE OF RAIN AND SNOW SHOWERS THURSDAY NIGHT THROUGH FRIDAY. THERE IS A CHANCE OF RAIN AND SNOW SHOWERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-047-048-050-051-291030- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 455 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT HIGH WATER WILL CONTINUE ON THE LOWER JAMES RIVER. A FLOOD WARNING IS IN EFFECT. SEE THE FLOOD STATEMENT FOR MORE INFORMATION. A VIGOROUS EARLY SPRING STORM WITH A HEAVY RAIN POTENTIAL...WILL MOVE INTO THE NORTHERN PLAINS TONIGHT. A FLOOD WATCH IS IN EFFECT FOR TONIGHT THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH CONTINUES THROUGH FRIDAY. THE POTENTIAL FOR RIVER AND OVERLAND FLOODING IS POSSIBLE...ESPECIALLY IN THE JAMES RIVER BASIN. WATER LEVELS ARE ALREADY RUNNING HIGH IN THIS AREA DUE TO SNOW MELT RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040-041-043-044-291030- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 355 PM MDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT. A VIGOROUS EARLY SPRING STORM WILL MOVE INTO THE NORTHERN PLAINS TONIGHT. BY FRIDAY MORNING...SNOWFALL AMOUNTS OF 3 TO 6 INCHES CAN BE EXPECTED OVER PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JF
In the hours before
Local storm report, Mar 28, 10:49 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL MAX 47.82N 101.29W
03/28/2007 E1.00 INCH MCLEAN ND TRAINED SPOTTER
MOST HAIL WAS 1/2 INCH OR LESS
&&
JVININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:00 PM CDT | Winter Storm Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 21 hr |
| Mar 29, 4:00 PM CDT | Winter Weather Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.